Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 63, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Jun 20, 2021, 10:04 AM CDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2021, 10:04 AM CDT (15:04 UTC)
- Expired
- Jun 21, 2021, 7:00 PM CDT
- In force
- 33 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
538 WHUS74 KHGX 201504 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1004 AM CDT Sun Jun 20 2021 GMZ370-375-210600- /O.NEW.KHGX.SC.Y.0063.210620T1504Z-210621T1100Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1004 AM CDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CDT MONDAY... * WHAT...South winds 15 to 25 knots with higher gusts. Seas 5 to 7 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 6 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
329 WHUS74 KHGX 202006 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 306 PM CDT Sun Jun 20 2021 GMZ350-355-210415- /O.EXB.KHGX.SC.Y.0063.210621T0300Z-210621T1100Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 306 PM CDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CDT MONDAY... * WHAT...South winds increasing to 15 to 25 knot with gusts up to 30 knots and seas 4 to 6 ft expected. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Coastal waters from High Island to Freeport TX out 20 NM. * WHEN...From 10 PM this evening to 6 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-210415- /O.CON.KHGX.SC.Y.0063.000000T0000Z-210621T1100Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 306 PM CDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT MONDAY... * WHAT...South winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 8 feet. * WHERE...Waters from High Island to Freeport TX from 20 to 60 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 6 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
552 WHUS74 KHGX 210045 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 745 PM CDT Sun Jun 20 2021 GMZ335-210845- /O.EXB.KHGX.SC.Y.0063.210621T0045Z-210621T1500Z/ Galveston Bay- 745 PM CDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT MONDAY... * WHAT...South winds 15 to 25 knots with gusts up to 30 knots and choppy bay waters. * WHERE...Galveston Bay. * WHEN...Until 10 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-210845- /O.EXT.KHGX.SC.Y.0063.210621T0045Z-210621T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 745 PM CDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT MONDAY... * WHAT...South winds increasing to 15 to 25 knot with gusts up to 30 knots and seas 4 to 6 ft expected. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Coastal waters from High Island to Freeport TX out 20 NM. * WHEN...Until 10 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-210845- /O.EXT.KHGX.SC.Y.0063.000000T0000Z-210621T1500Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 745 PM CDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT MONDAY... * WHAT...South winds 20 to 25 knots with gusts up to 30 knots and seas 6 to 8 feet. * WHERE...Waters from High Island to Freeport TX from 20 to 60 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 10 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
567 WHUS74 KHGX 210314 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1014 PM CDT Sun Jun 20 2021 GMZ335-350-355-370-375-211115- /O.CON.KHGX.SC.Y.0063.000000T0000Z-210621T1500Z/ Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1014 PM CDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY... * WHAT...South winds 15 to 25 knots with gusts up to 30 knots, nearshore seas 4 to 6 feet, and offshore seas 6 to 8 feet expected. Winds and seas will be locally higher in and near thunderstorms. * WHERE...Galveston Bay and the Gulf waters. * WHEN...Until 10 AM CDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
136 WHUS74 KHGX 210846 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 346 AM CDT Mon Jun 21 2021 GMZ335-350-355-370-375-211700- /O.EXT.KHGX.SC.Y.0063.000000T0000Z-210621T1800Z/ Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 346 AM CDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 15 to 25 knots with gusts up to 30 knots, nearshore seas 4 to 6 feet, and offshore seas 6 to 8 feet expected. Winds and seas will be locally higher in and near thunderstorms. * WHERE...Galveston Bay and the Gulf waters. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
357 WHUS74 KHGX 211317 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 817 AM CDT Mon Jun 21 2021 GMZ330-212130- /O.EXB.KHGX.SC.Y.0063.000000T0000Z-210621T2200Z/ Matagorda Bay- 817 AM CDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and rough. * WHERE...Matagorda Bay. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ335-350-355-370-375-212130- /O.EXT.KHGX.SC.Y.0063.000000T0000Z-210621T2200Z/ Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 817 AM CDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...South winds 15 to 25 knots with gusts up to 30 knots, nearshore seas 4 to 6 feet, and offshore seas 6 to 8 feet expected. Winds and seas will be locally higher in and near thunderstorms. * WHERE...Galveston Bay and the Gulf waters. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
521 WHUS74 KHGX 211503 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1003 AM CDT Mon Jun 21 2021 GMZ330-335-350-355-370-375-212200- /O.CON.KHGX.SC.Y.0063.000000T0000Z-210621T2200Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1003 AM CDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...South winds 15 to 25 knots with gusts up to 30 knots and seas 5 to 8 ft. Bay waters will be rough. * WHERE...Galveston Bay, Matagorda Bay and portions of the Gulf of Mexico. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
025 WHUS74 KHGX 212013 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 313 PM CDT Mon Jun 21 2021 GMZ330-335-350-355-212115- /O.CAN.KHGX.SC.Y.0063.000000T0000Z-210621T2200Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 313 PM CDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... The strong onshore flow has weakened and sustained winds are below 20 knots. Therefore, the Small Craft Advisory previously in effect has been canceled. Mariners are still urged to use caution tonight as sustained winds could exceed 15 knots at times. Thunderstorms are expected later tonight and winds and seas will both be higher in and near storms. $$ GMZ370-375-220000- /O.EXT.KHGX.SC.Y.0063.000000T0000Z-210622T0000Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 313 PM CDT Mon Jun 21 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Seas 5 to 7 ft. * WHERE...Waters from High Island to Freeport TX from 20 to 60 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 4:14 AM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jun 20, 4:14 AM CDT, 5 hours 50 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 414 AM CDT Sun Jun 20 2021 .DISCUSSION... The return of onshore flow brings with it the return of higher humidity, warmer nights, and at least a modestly higher coverage of showers and storms this afternoon. It also sets us up for a more organized rainfall event Monday and Tuesday when a cold front manages to make its way all the way down into Southeast Texas. While the environment doesn't look to support an organized heavy rain event, there'll be enough moisture that the strongest storms may be capable of generating some concerning short-term rainfall rates if they occur over localized trouble spots. Of course, it's important to remember that 'cold' here is used as a relative term, particularly since the front is unlikely to make it all the way to the Gulf. Still, Tuesday at least looks modestly cooler thanks to exiting rainfall, clouds, and slightly cooler post-frontal air. Any respite will also be short-lived, as the typical summertime pattern resumes as early as Wednesday, bringing us hotter, more humid conditions for the back half of the week. .NEAR TERM [Through Monday Evening]... Pulses of showers and thunderstorms can be expected through much of the short term period as mid level weakness moves through and a broad area of abundant low level moisture over the Gulf of Mexico moves northward. Two small changes seen in the model data are: - Moisture content associated with this airmass is trending higher than last night's model run, with PWs now between 2.0 and 2.5 inches. - The moisture looks to expand slightly more inland and Precip data is reflecting the more northward progression. Thus, increased today and tonight's PoPs for much of the CWA given there will be sufficient instability in place for scattered to possibly widespread rainfall to develop as the moisture pushes through. Look for showers and thunderstorms pushing across the local waters this morning, expanding northward into the coastal areas during the late morning. For the rest of the day into early tonight, showers and thunderstorms will be developing mostly across the southern, central and eastern portions of the CWA. Some activity could also popup across the northern sectors for a few hours this afternoon. Rain chances decrease tonight with the loss of heating, but some isolated storms could still develop overnight. Activity will ramp up again Monday as southerly flow continues to transport moisture in from the Gulf and a cold front over Central TX approaches the northern edge of Southeast TX and enhances lift. High temperatures both today and Monday will be in the low to mid 90s; areas receiving rain could experience highs closer to lower 90s. Lows will remain in the mid 70s to low 80s. .SHORT TERM [Monday Night Through Tuesday Night]... At the opening of Monday evening, the advertised front will be making its push out of North Texas, which should make it to the northern edge of our area and move through College Station likely a little after midnight. There is greater confidence in the timing now as the guidance that had been lagging the front behind are now catching up with the consensus. That said, things can always get tricky with frontal timing once mesoscale features get involved - and sometimes pre-frontal troughs, cold pools, and other such features can functionally make frontal timing pointless. What I'm trying to say is, while pinning down the exact motion of the front may be a bit of a wild goose chase, there is relatively high confidence that we'll be focusing on the broad window from overnight Monday into Tuesday for all of the associated things to happen. Another outstanding question is just how far the front advances towards the coast on Tuesday. One one extreme, models like the NAM and GFS take it all the way to the coast mid-morning on Tuesday before getting shoved back north with the seabreeze, while on the other end, the Euro stalls things out on the north side of the Houston metro. Because the seabreeze should soon "fix" what discrepancies there are, the implications of this I don't think are that huge. But, for what it's worth, given how deep we are into June, I took a more skeptical stance and nudged the forecast to be a little more Euroish. With the front/its remnants in place Tuesday night, look for modestly drier and cooler conditions north of Houston, while onshore flow keeps things warmer and humid on the coastward side of the boundary. Since this should also give us some isentropic lift with the onshore flow, I also carry some low PoPs at the coast all the way through the night and into Wednesday. .LONG TERM [Wednesday Through Sunday]... Now, while all this fun is happening at the surface, aloft, the subtropical ridge will be trying to build its way back several thousand feet above the ground. Removing the minuscule amount of upper support this front had should make it pretty easy to dissipate and/or shove out of the area with the return of onshore flow on Wednesday. This sets us up for a very summer-like second half of the week, complete with warm overnight temperatures, afternoon highs rising back decidedly into the 90s, increased humidity, and isolated to scattered showers and storms in the afternoon. The guidance has backed off ever so slightly on how strong the mid-level ridge gets, so we may not see any days that are completely dry across the area. But I'd suspect that when the ridge is at its closest and strongest Thursday and Friday, those isolated showers and storms will likely be tough to squeeze out. Things may change again next weekend as another trough in the northern stream may yet again manage to break down the ridge enough to increase rain chances on Saturday, and push yet another front into the area at the very beginning of next week. I tend to be skeptical of yet another front, this at the very end of the month, but...hey, we're getting a front this week, the ridge building in after it isn't exactly a Death Ridge, and there's pretty good model consensus in it happening, so it's certainly a plausible solution! Fortunately, this lies just beyond the forecast period, so I don't have to worry about how to handle it...yet. && .AVIATION [09Z TAF Update]... VFR to MVFR conditions today with S-SE winds at 8-12 KTS. SH/TS development will be on the rise today as an area of abundant moisture moves through the CWA and mid level weakness passes through. Stronger storms will be capable of producing heavy rainfall and reduced vis, strong gusty winds, and frequent lightning. Brief periods of MVFR to IFR conditions is possible as storms pass through the local airports. Conditions improve tonight with the loss of heating, but some storms could linger through the overnight hours. Another round of SH/TS expected Monday. && .MARINE... Periods of showers and thunderstorms can be expected today through Tuesday as ample moisture from the Gulf moves across the waters today and a cold front approaches the coast early Tuesday. S-SE winds will strengthen with speeds of 15 and 20 KTS building seas up to 6 feet today. Caution flags are in place for the Gulf waters for today and advisories may be needed this evening and tonight for winds of up to 25 KTS. Marine conditions improve late Monday afternoon as the cold front moves closer to SE Texas. Light to moderate onshore flow along with seas of 4 feet or less remains for the rest of the week. && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 94 78 94 73 86 / 30 20 30 60 40 Houston (IAH) 94 79 93 76 90 / 60 30 60 60 60 Galveston (GLS) 90 83 91 80 89 / 70 30 30 70 70 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && DISCUSSION...Luchs NEAR TERM...24 SHORT TERM...Luchs LONG TERM...Luchs AVIATION...24 MARINE...24
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:18 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 17 hr |
| Jun 20, 2:18 PM CDT | Special Marine Warning | HGX | 27 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.